Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 108, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 10, 2001, 1:57 AM CDT for Dakota County, Nebraska. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 10, 2001, 1:57 AM CDT (06:57 UTC)
- Expired
- Jun 10, 2001, 2:30 AM CDT
- In force
- 33 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Dakota County, NE
The radar
The Sioux Falls radar (KFSD), 129 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:10 AM CDT | Hail 0.75 | South Sioux City, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 250 J/kg
- Mixed-layer CIN
- -209 J/kg
- Mixed-layer LCL
- 1945 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
635
WUUS53 KFSD 100658
SVRFSD
IAC149-193-NEC043-100730-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
157 AM CDT SUN JUN 10 2001
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DAKOTA COUNTY IN NORTHEAST NEBRASKA
EASTERN PLYMOUTH COUNTY IN NORTHWEST IOWA
WOODBURY COUNTY IN NORTHWEST IOWA
* UNTIL 230 AM CDT
* AT 157 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES NORTHEAST OF REMSEN TO 3
MILES EAST OF EMERSON...OR FROM 13 MILES SOUTHEAST OF ORANGE CITY
TO 20 MILES SOUTH OF PONCA...MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SIOUX CITY AROUND 200 AM CDT
LAWTON AROUND 205 AM CDT
KINGSLEY AROUND 210 AM CDT
MOVILLE...SALIX AROUND 215 AM CDT
THIS STORM WILL PRODUCE LARGE HAIL AND DAMAGING WIND. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 4297 9585 4260 9627 4227 9675 4227 9633
4222 9620 4221 9589 4291 9587What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:20 PM CDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jun 9, 9:20 PM CDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 920 PM CDT SAT JUN 9 2001 LINE OF THUNDERSTORMS NOW FILLING IN FM CNTRL DKTS TO CNTRL NE AND NOW LOOKS LIKE MOST OF CWA WILL HAVE TSTMS LKLY MOVG EWD OVR CWA AFTER MIDN. EARLIER UPDATED WITH NEW WATCH TO UP POPS TO AT LEAST SCT OVR CWA...BUT WILL MONITOR FOR ANOTHER UPDATE TO UNQUALIFIED POPS. OTRW PREV FCST IN THE BALLPARK. BIG QUESTION IS HOW MUCH OF THE TSTMS WILL REMAIN SVR AFT MIDN...AND WILL KEEP THE MENTION OF SVR MOST SD CWA EXCPT FAR SE...BUT WDLY SCT SVR FURTHER E NOT OUT OF QUESTION AS SHORT WAVE INTERACTS WITH LOW LVL JET AND INSTABILITY. .FSD...NONE RYRHOLM
In the hours before
Special weather statement, Jun 10, 12:35 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1235 AM CDT SUN JUN 10 2001 ...SEVERE THUNDERSTORM WATCH NUMBER CANCELLED FOR PARTS OF SOUTH CENTRAL EASTERN SOUTH DAKOTA... SEVERE THUNDERSTORM WATCH NUMBER 387 HAS BEEN CANCELLED FOR PARTS OF SOUTH CENTRAL AND EASTERN SOUTH DAKOTA. HOWEVER SEVERE THUNDERSTORM WATCH NUMBER 390 REMAINS IN EFFECT FOR EXTREME SOUTHEAST SOUTH DAKOTA...SOUTHWEST MINNESOTA AND NORTHWEST IOSWA UNTIL 4 AM CDT. WB
Special weather statement, Jun 10, 12:55 AM CDT, 1 hour 2 minutes before
SDZ038-039-052>054-100700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 1255 AM CDT SUN JUN 10 2001 STRONG LOW PRESSURE ASSOCIATED WITH THE THUNDERSTORMS THAT MOVED THROUGH THE REGION EARLIER IS CAUSING CONTINUED STRONG NON- THUNDERSTORM WINDS...WITH GUSTS OF 40 TO 50 MPH. EVENTHOUGH THE SEVERE THUNDERSTORMS ARE NO LONGER IN THE REGION...YOU SHOULD REMAIN ALERT FOR VERY STRONG WIND GUSTS THROUGH 2 AM. WINDS WILL DIMINISH AS THE STORM SYSTEM MOVE EAST THROUGH THE OVERNIGHT HOURS.
Special weather statement, Jun 10, 1:40 AM CDT, 17 minutes before
SDZ040-055-056-061-062-066-067-MNZ071-072-097-098-IAZ001-100730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 140 AM CDT SUN JUN 10 2001 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR SOUTHEAST SOUTH DAKOTA AND PARTS OF SOUTHWEST MINNESOTA AND NORTHWEST IOWA... SEVERE THUNDERSTORM WATCH NUMBER 390 HAS BEEN CANCELLED FOR EXTREME SOUTHEAST SOUTH DAKOTA. ALSO FOR LINCOLN...LYON...PIPESTONE...MURRAY AND ROCK COUNTIES IN SOUTHWEST MINNESOTA AND LYON COUNTY IN NORTHWEST IOWA. WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 1:33 AM CDT | Severe Thunderstorm Warning | FSD | Dakota, Dixon | 27 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.